Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 35, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 10, 2010, 5:20 PM EDT for Burke County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2010, 5:20 PM EDT (21:20 UTC)
- Expired
- Jun 10, 2010, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
726
WUUS52 KCAE 102120
SVRCAE
GAC033-102215-
/O.NEW.KCAE.SV.W.0035.100610T2120Z-100610T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
520 PM EDT THU JUN 10 2010
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 615 PM EDT
* AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 19 MILES WEST OF WAYNESBORO...
AND MOVING SOUTHEAST AT 20 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE
MIDVILLE...GOUGH...VIDETTE AND ROSIER
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE...TOLL FREE 1 877 6 3
3...6 7 7 2.
LAT...LON 3282 8231 3284 8233 3291 8228 3309 8230
3319 8225 3299 8174 3293 8182 3294 8186
3291 8194 3291 8208 3288 8212 3281 8215
3279 8222
TIME...MOT...LOC 2119Z 311DEG 20KT 3307 8232
$$
HC1 follow-up statement
592
WWUS52 KCAE 102143
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
543 PM EDT THU JUN 10 2010
GAC033-102215-
/O.CON.KCAE.SV.W.0035.000000T0000Z-100610T2215Z/
BURKE GA-
543 PM EDT THU JUN 10 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHERN BURKE COUNTY...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF
WAYNESBORO...MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MIDVILLE
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
LAT...LON 3282 8231 3284 8233 3291 8228 3309 8230
3319 8225 3299 8174 3293 8182 3294 8186
3291 8194 3291 8208 3288 8212 3281 8215
3279 8222
TIME...MOT...LOC 2142Z 293DEG 26KT 3301 8218
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:09 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 10, 3:09 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 309 PM EDT THU JUN 10 2010 .SYNOPSIS... A STRONG UPPER LEVEL RIDGE WILL CONTINUE ACROSS THE AREA THROUGH THE WEEKEND. TEMPERATURES TO REACH INTO THE MID AND UPPER 90S. LATE AFTERNOON AND EVENING ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. && .NEAR TERM /THROUGH TONIGHT/... WEAK LEE SIDE TROUGH ACROSS NORTHERN GEORGIA INTO WESTERN NORTH CAROLINA HAS BEEN THE FOCUS FOR AFTERNOON SHOWERS AND STORM DEVELOPMENT. WEAKENING BACKDOOR COLD FRONT SETTLING SOUTHWARD THROUGH NORTH CAROLINA WILL BRING CONVECTION THERE THIS AFTERNOON. FINALLY...MORE SHOWERS DEVELOPING IN AN AREA OF HIGH MOISTURE AND INSTABILITY JUST OFF TO THE WEST OF THE CSRA ALSO. ALL IN ALL...EXPECT SHOWER ACTIVITY TO CONTINUE THROUGH THE LATE AFTERNOON AND EVENING...AND HAVE GONE WITH CHANCE POPS...WITH THE HIGHEST POPS WEST AND SOUTHERN. OVERNIGHT LOWS FALLING INTO THE LOWER 70S. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... UPPER LEVEL RIDGING WILL BEGIN TO TAKE HOLD FRIDAY. HIGHS WILL CLIMB INTO THE MID 90S. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ONCE AGAIN ACROSS MUCH OF THE FORECAST AREA. && .LONG TERM /SATURDAY THROUGH THURSDAY/... STRONG UPPER LEVEL RIDGE CONTINUES THROUGH THE WEEKEND...WITH AFTERNOON TEMPS IN THE MID TO UPPER 90S INTO EARLY NEXT WEEK. RIDGE WILL HELP TO DEFLECT STRONGER SHORTWAVES NORTH AND EAST OF THE AREA EVEN WITH THE RIDGE...COULD STILL SEE ISOLATED AFTERNOON CONVECTION ANYWHERE ACROSS THE REGION. A WEAK FRONT WILL BE JUST NORTH OF THE FORECAST AREA INTO MID WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... A WEAK COLD FRONT WILL SLOWLY MOVE INTO THE REGION THIS EVENING/OVERNIGHT. SATELLITE LOOP SHOWS...EARLY THIS AFTERNOON...SHOWS SKIES BECOMING MOSTLY SUNNY AS AN AREA OF DEBRIS CLOUDS MOVES SEWD TOWARD THE LOW COUNTRY. HOWEVER...ADDITIONAL CLOUDINESS IS UPSTREAM AND ALSO EXPECT CU TO FORM AS TEMPERATURES HAVE CLIMBED TO AROUND 90 DEGREES. VFR CONDITIONS WILL GENERALLY RULE THE TAF PERIOD...ALTHOUGH A SCATTERED AFTERNOON/EVENING SHRA/TSRA IS POSSIBLE ALONG WITH SOME LIGHT FOG AT BOTH AGS/OGB OVERNIGHT. FRONTAL BOUNDARY...DAYTIME HEATING AND S/W ACTIVITY MOVING ALONG THE CSRA WILL BE ENOUGH FOR SOME SCATTERED SHRA/TSRA. FOR NOW WILL JUST MENTION CB IN CLOUD GROUP AS RADAR RELATIVELY CLEAR. OVERNIGHT...WINDS ARE EXPECTED TO BE RATHER LIGHT ACRS THE AREA AND DEWPOINT TEMPERATURES DROPPING VERY LITTLE. SOME LIGHT...MVFR CONDITIONS FOR FOG IS POSSIBLE AT BOTH AGS/OGB. ON FRI...REMNANTS OF FRONTAL BOUNDARY IS EXPECTED TO BE ALONG/JUST SOUTH OF THE AREA WITH WEAK HIGH PRESSURE BUILDING IN FROM THE NORTH. A WARM HUMID AIRMASS WILL COVER THE REGION THE NEXT 24 HOURS AHEAD EXTENDED AVIATION OUTLOOK...UPPER LEVEL RIDGE WILL BUILD ACROSS THE SOUTHEAST UNITED STATE FRIDAY AND REMAIN THROUGH THE WEEKEND. ALSO EXPECT LOW LEVEL MOISTURE TO INCREASE AS THE FRONT FROM THE OHIO VALLEY DISSIPATES. AS A RESULT THERE WILL CONTINUE TO BE A CHANCE OF SCATTERED THUNDERSTORMS ACROSS THE AREA THROUGH SUNDAY EVEN WITH THE DEVELOPMENT OF THE UPPER RIDGE. A BETTER CHANCE OF THUNDERSTORMS WILL OCCUR MONDAY WHEN THE NEXT FRONT APPROACHES FROM THE NORTHWEST. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jun 10, 4:34 AM EDT, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 434 AM EDT THU JUN 10 2010 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-110845- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 434 AM EDT THU JUN 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 5:07 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 507 PM EDT THU JUN 10 2010 GAZ077-102215- BURKE- 507 PM EDT THU JUN 10 2010 ...STRONG THUNDERSTORMS WILL AFFECT BURKE COUNTY THROUGH 6:15 PM... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERAL STRONG THUNDERSTORMS DEVELOPING OVER CENTRAL BURKE COUNTY...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL...VERY HEAVY RAINFALL AND WINDS AROUND 40 MPH WILL BE POSSIBLE WITH THIS STORM. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3 3...6 7 7 2. HC
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.